MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC OTOLOGIC CURVED MICRO ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

DEPUY SYNTHES PRODUCTS LLC OTOLOGIC CURVED MICRO ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number OCM
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
It was reported that during service and repair pre-testing, it was determined that the attachment device was overheating.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Device manufacture date: the device manufacture date was incorrectly documented in the initial report.The device manufacture date has been updated from (b)(4) 2010 to (b)(4) 2014.The udi has been updated accordingly.The actual device was returned for evaluation.The device was evaluated, and the reported condition was confirmed.A visual and functional assessment was performed which found that the device was overheating.During repair, it was observed that the bearings were worn out and damaged.The assignable root cause was determined to be due to normal wear out from use.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
OTOLOGIC CURVED MICRO ATTACHMENT
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7741902
Report Number1045834-2018-51400
Device Sequence Number1365218
Product Code ERL
UDI-Device Identifier00845384017493
UDI-Public(01)00845384017493(11)100706
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCM
Device Catalogue NumberOCM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1